Utah, 2003

Damaging Wind in Utah, May 29, 2003

May 29, 2003 · NWS SLC · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at May 29, 7:30 PM MST, 2 hours 25 minutes earlier.

Area forecast discussion, May 29, 7:30 PM MST, 2 hours 25 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
830 PM MDT THU MAY 29 2003

.SYNOPSIS...HIGH PRESSURE ALOFT WILL START TO WEAKEN ON FRIDAY THEN
BREAK DOWN ON SATURDAY AS A WEAK COLD FRONT MOVES INTO NORTHERN UTAH.
THE COLD FRONT WILL DRY OUT THE NORTH SATURDAY WITH DRYING SPREADING
OVER THE ENTIRE AREA ON SUNDAY.

.DISCUSSION...SCATTERED CONVECTION THAT BEGAN THIS AFTERNOON
CONTINUES THIS EVENING...BUT ALL INDICATIONS ARE THAT ACTIVITY IS
DECREASING IN INTENSITY AND AREAL COVERAGE.  EXPECT MOST EVERYTHING
TO BE GONE BEFORE MIDNIGHT...CLOUDS WILL HANG AROUND A LITTLE
LONGER. APPEARS THAT THE UPPER LEVEL HIGH IS CENTERED OVER SOUTHEAST
UTAH THIS EVENING AND IS EXPECTED TO BE PUSHED FURTHER TO THE
SOUTHEAST AS AN UPPER LEVEL SHORT WAVE MOVES INTO NORTHERN
CALIFORNIA BY MORNING. AFTERNOON ZONES LOOK OK...NO UPDATES NEEDED.

SLC 2330 CDC 2111  TORONTO

.SLC...NONE.
Hazardous weather outlook, May 29, 7:35 AM MST, 14 hours 20 minutes before
IDZ024-025-UTZ001>021-WYZ021-301300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
700 AM MDT THU MAY 29 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF
UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WCJIN-WYSW

The radar

The Salt Lake City radar (KMTX), 107 km away, was scanning. The volume nearest the first event began at 04:56 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tooele

When
May 29, 9:55 PM MST
Where
Tooele County, Wendover Arpt
Measured
55 kt (63 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.449, -113.131 (the zone’s center; the record gives no point)

Strong microburst winds gusting to 63 mph (55 kts) move through the Wendover area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2003Every state in 2003This day in weather historyWarnings in Utah, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379926.